MU Digital Repository
Logo

Isoniazid the culprit behind toxic optic neuropathy

Balaji, O and Dipanjan, Bhattacharjee and Patil, Navin (2017) Isoniazid the culprit behind toxic optic neuropathy. Asian Journal of Pharmaceutical and Clinical Research, 10 (7). pp. 1-2. ISSN 0974-2441

[img] PDF
00002834.pdf - Published Version
Restricted to Registered users only

Download (321kB) | Request a copy

Abstract

Literature regarding toxic optic neuropathy (TON) due to isoniazid (INH) is scarce. This diagnosis is often missed, leading to unnecessary delay in institution of corrective measures. Often, this delay can worsen the patient’s vision, with a high likelihood of development of serious damage to the patient’s vision. We report a case of a 49-year-old gentleman, afflicted with meningeal tuberculosis, who developed visual disturbances following the administration of antitubercular therapy. The patient’s vision improved dramatically following INH’s withdrawal. This case highlighted the need to keep INH as a possible cause for TON, especially if vision does not improve following ethambutol’s withdrawal. Further, this case attests to the need for thorough and periodic visual examinations in patients receiving antitubercular therapy.

Item Type: Article
Uncontrolled Keywords: Optic neuritis; Antitubercular treatment; Reversible visual disturbance; Pyridoxine deficiency.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 05 Jul 2017 06:44
Last Modified: 05 Jul 2017 06:44
URI: http://eprints.manipal.edu/id/eprint/149266

Actions (login required)

View Item View Item